Jump to content
Sign in to follow this  
farmerbw2

farmerbw2 Is my experience protracted withdrawal?

Recommended Posts

farmerbw2

Dear all,

 

I'm new to this site and wish to see what you all think about my withdrawal experience. This past November 2013 I decided to begin a taper off 15mg lexapro. I reduced by a quarter of a tablet every 3-4 weeks until I was off the medication in March 31, 2014. The 4-5 month taper was a breeze and didn't experience any acute withdrawal symptoms. By about the second month off the medication I began to experience deep depression, and my sleep began to get worse. As time went on I became less able to handle stress, my OCD became the worst it has ever been and I couldn't find any joy out of life. I attributed these factors to withdrawal and continued to push. By about July and August I began to get very scared of taking medication and became obsessive about weird things. My sleep continued to get worse and I would spend 2-3 hours a day crying. By the middle of August I took a trip and one night of sleeplessness turned into insomnia. For the next month I could only sleep maybe 2 hours a night if I was lucky. I became depressed close to suicidal because the pain was unbearable. My thoughts were racing I couldn't eat, or do things for myself because my stress threshold was done. I started to experience derealization.I was a walking crying zombie and I was afraid that I would have to be taken to the hospital. During the withdrawal I was taking Tryptophan 500 mg. I was only taking about 200 mg for the first 5 months off the medicine. By August I would take 1000-3000 mg a day. Each time I would take the tryptophan my anxiety, depression, panic and OCD would vanish for two hours. But after the two hours it would come back stronger than before. This September I reinstated 2.5 mg of Lexapro and have somewhat stabilized to the point of functioning. I'm still struggling with depression but nothing like the hell of August. Was this protracted withdrawal or was this simply a two fast taper off 15 mg of Lexapro? Did I throw my CNS in a frenzy by taking to much Tryptophan? I have been off an on ssri's since 2009. 

Share this post


Link to post
Altostrata

Welcome, farmerbw2.

 

I moved your post to start your Introductions topic, where you can keep a record of your progress.

 

You have a history similar to many others here. It sounds like protracted withdrawal syndrome. This is caused by going off the drug too fast.

 

It's good that you are doing better with a reinstatement of 2.5mg Lexapro.

 

It sounds like the tryptophan, a serotonin analog, caused rebound symptoms. This probably aggravated your withdrawal syndrome.

 

With time, your symptoms will fade and you will be able to very slowly go off 2.5mg Lexapro. In the meantime, many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/
http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/
 


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy